MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3430C150TU
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 06/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the index procedure to treat a dissection, the stent graft vamf3430c150tu valcap taper was difficult to deploy during nose cone extension, with torque build-up and stiffness noted in the deployment system when deploying the freeflo stents.It was confirmed that the deployment steps were followed per the instructions for use.The surgeon stated that the tip capture release handle was ¿sticky¿/tough to rotate.Resistance was felt during the deployment process.After torquing on the handle/dial it eventually ¿popped¿ open during deployment.It did not deploy slowly and not easily as it would likely do so if the graft was straight, or straighter that it was in this case.The covered stents deployed normally without issue.The physician noted that it felt like a mechanical problem with the release mechanism or perhaps some of the struts were overlapping each other in the bare metal section and were therefore wedged into the nose cone.There was some extra manipulation required in order to release the nose cone.Imaging conducted after deployment showed no issues with placement.It is not believed the patient's anatomy contributed to the deployment difficulty, as it was stated the aortic arch angulation was relatively normal.One day after the index procedure, the patient developed a type a aortic dissection and was promptly taken to the operating room, where the ascending aorta was replaced.No additional sequelae were reported and the patient will be monitored.
 
Additional Manufacturer Narrative
B5; additional information received: per the physician, the cause of the dissection cannot be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis the stent graft had been deployed prior to receipt of the device and was not received alongside.Deformation was evident to the proximal graft cover.A kink was evident to the distal graft cover and tip capture peek tubing.The tip capture mechanism could be retracted with resistance noted.An in-house 0.035¿ guidewire was loaded to straighten the kinked section; the tip capture mechanism could then be advanced and retracted with no resistance noted.No other deformation evident to the remainder of the device.Additional information received: it was confirmed per the sales representative that attended the procedure that the guidewire was ma intained in the delivery system throughout the case and was not removed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Update to coding; h6 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22433943
Report Number9612164-2025-03330
Device Sequence Number16932027
Product Code MIH
UDI-Device Identifier00643169400146
UDI-Public(01)00643169400146(17)260917
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2026
Device Model NumberVAMF3430C150TU
Device Catalogue NumberVAMF3430C150TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer07/08/2025
10/03/2025
10/15/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date07/09/2025
10/15/2025
10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown